This sounds like a condition known as dyshidrotic eczema. It is relatively common and INCREDIBLY itchy! This type of eczema may be exacerbated by things you are in contact with, so you may need patch testing for skin allergies. In the interim, you should see your primary doc or a dermatologist for a high potency steroid topical to help w the inflammation.
It is particularly frustrating when you have had perfect skin your entire life to suddenly have to deal with acne.
My suggestions would be: -stop the tea tree oil - studies show that a number of people are developing allergies to it with prolonged use -minimize stress to the best of your ability -see a board certified dermatologist for an effective treatment plan.
When a patient has a rash that may be eczema (what it sounds like the patches on your legs were), there are many cracks and tiny openings in the skin. The Eucerin was able to penetrate into these cracks and likely cause an acute contact dermatitis.
You are doing the right thing in applying the anti-inflammatory cortisone cream. Is it helping?
In the meantime, do not use Eucerin until your skin is healed and just slowly reintroduce it and make sure you do not have an allergy.
The initial rash may have sensitized your cutaneous nerves and led to this sensation you are feeling. If the sensations are persistent and the dermatologist is not able to help you, it would be advisable to contact a neurologist to help with the altered nerve sensation.
There is no cure, for swimmers itch, only treatment for the itching. The clotrimazole part of the cream would not be beneficial, but the bethamethasone would be. Try is on a small aspect of the rash and see if it is soothing first. Also, antihistamines should help.